PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Fluctuations of ergodic averages for actions of groups of polynomial growth

Volume 240 / 2018

Nikita Moriakov Studia Mathematica 240 (2018), 255-273 MSC: Primary 28D05, 28D15. DOI: 10.4064/sm8692-5-2017 Published online: 9 October 2017


It was shown by S. Kalikow and B. Weiss that, given a measure-preserving action of $\mathbb {Z}^d$ on a probability space $\mathrm {X}$ and a nonnegative measurable function $f$ on $\mathrm {X}$, the probability that the sequence of ergodic averages $$ \frac 1 {(2k+1)^d} \sum _{g \in [-k,\dots ,k]^d} f(g \cdot x) $$ has at least $n$ fluctuations across an interval $(\alpha ,\beta )$ can be bounded from above by $c_1 c_2^n$ for some universal constants $c_1 \in \mathbb {R}$ and $c_2 \in (0,1)$, which depend only on $d,\alpha ,\beta $. The purpose of this article is to generalize this result to measure-preserving actions of groups of polynomial growth. As the main tool we develop a generalization of the effective Vitali covering theorem to groups of polynomial growth.


  • Nikita MoriakovDelft Institute of Applied Mathematics
    Delft University of Technology
    P.O. Box 5031
    2600 GA Delft, The Netherlands

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image